Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 258, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 17, 2015, 4:14 PM CDT for Greene County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2015, 4:14 PM CDT (21:14 UTC)
- Expired
- Aug 17, 2015, 4:40 PM CDT
- In force
- 26 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Greene County, MO
The radar
The Springfield radar (KSGF), 16 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 528 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
415
WUUS53 KSGF 172114
SVRSGF
MOC077-172200-
/O.NEW.KSGF.SV.W.0258.150817T2114Z-150817T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
414 PM CDT MON AUG 17 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GREENE COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 500 PM CDT
* AT 413 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
PLEASANT HOPE...OR 10 MILES NORTH OF SPRINGFIELD...MOVING EAST AT
15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STRAFFORD... FAIR GROVE...
BASSVILLE... EBENEZER...
GLIDEWELL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR FELLOWS LAKE...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3730 9337 3734 9338 3737 9337 3740 9334
3742 9325 3741 9308 3728 9308 3728 9332
TIME...MOT...LOC 2113Z 261DEG 14KT 3735 9329
HAIL...<.75IN
WIND...60MPH
$$
CRAMER2 follow-up statements
923
WWUS53 KSGF 172131
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
431 PM CDT MON AUG 17 2015
MOC077-172200-
/O.CON.KSGF.SV.W.0258.000000T0000Z-150817T2200Z/
GREENE MO-
431 PM CDT MON AUG 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN GREENE COUNTY...
AT 430 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FAIR GROVE...
OR 8 MILES NORTHWEST OF STRAFFORD...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
STRAFFORD... FAIR GROVE...
BASSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR FELLOWS LAKE...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3729 9322 3730 9327 3734 9329 3740 9331
3742 9325 3741 9308 3728 9308 3728 9318
TIME...MOT...LOC 2130Z 266DEG 12KT 3736 9321
HAIL...<.75IN
WIND...60MPH
$$
CRAMER592
WWUS53 KSGF 172140
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
440 PM CDT MON AUG 17 2015
MOC077-172149-
/O.CAN.KSGF.SV.W.0258.000000T0000Z-150817T2200Z/
GREENE MO-
440 PM CDT MON AUG 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREENE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3729 9322 3730 9327 3734 9329 3740 9331
3742 9325 3741 9308 3728 9308 3728 9318
TIME...MOT...LOC 2139Z 261DEG 14KT 3737 9316
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:14 PM CDT, 1 hour earlier.
Area forecast discussion, Aug 17, 3:14 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 314 PM CDT MON AUG 17 2015 .SHORT TERM...(This Evening through Tuesday) Issued at 0314 PM CDT MON AUG 17 2015 Scattered showers and thunderstorms were occurring this afternoon across the area. WV imagery shows slightly better mid level moisture moving in from the west. These storms should remain sub severe as wind fields remain weak. A weak shortwave trough moving across northern Kansas and Nebraska is likely aiding in this activity and will likely continue through the evening hours before dying off with loss of instability. Overnight conditions should remain relatively quiet with warmer overnight lows than previous nights as dewpoints creep up toward 70. Changes in the weather begin Tuesday as a strong upper level system over South Dakota and Nebraska takes shape. Several pieces of energy look to rotate around this feature making for a difficult forecast. One lobe of energy moves out of Kansas into the area during the afternoon hours. This looks to potentially trigger some severe convection as instability looks sufficient and 0-6km wind shear values increase to 30 to 40 kts. At this time the most favorable area for severe thunderstorms appears to be for areas along and northwest of I44 closer to the better upper level support. There is some uncertainty in the development of convection tomorrow afternoon/evening as mesoscale features will come into play. Temperatures will remain mild in the 80s. .LONG TERM...(Tuesday Night through Monday) Issued at 0314 PM CDT MON AUG 17 2015 Additional convection is possible overnight Tuesday night as a cold front enters the region from the northwest. This activity would likely come in after midnight Wednesday morning. Wind fields will be more favorable however instability will be waning. Cold frontal passage looks to occur around sunrise Wednesday. Wednesday looks to be a cool and wet day as post frontal showers are likely keeping temperatures well below normal. Showers look to end from west to east Wednesday afternoon. Upper level flow becomes westerly Thursday and Friday behind the current system. Thursday looks dry and very comfortable. Models are not consistent in the handling of the Friday-Sunday timeframe. GFS wants to keep Friday wet with the approach of a shortwave and the return of the front from the south...while the Euro keeps all precip south of the area until Saturday. Safe to say an low confidence forecast on precipitation from Friday onward. Temperatures do look seasonable. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1224 PM CDT MON AUG 17 2015 Mostly VFR conditions are expected throughout this TAF period. Wind directions will shift to a more SW direction then once again take on a more SSE component overnight. Generally, winds should stay at or below 10kt. There is a shot at some widely scattered showers and perhaps a TS this evening near the SGF and BBG terminals. Might also see a shower or two near JLN toward the end of the period. Used VCs to highlight this potential. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Frye
Hazardous weather outlook, Aug 17, 3:40 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 340 PM CDT MON AUG 17 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-182045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 340 PM CDT MON AUG 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. WIND GUSTS TO 40 MPH AND SMALL HAIL IS POSSIBLE WITH SOME OF THE STORMS. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING ACROSS THE THE AREA WITH THE APPROACH OF AN UPPER LEVEL DISTURBANCE. IF THESE STORMS DO FORM...THEY COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ADDITIONAL STORMS WILL LIKELY DEVELOP OVERNIGHT INTO WEDNESDAY MORNING WITH THE APPROACH OF A COLD FRONT. HIGHEST CHANCES AND BEST CONFIDENCE IN SEVERE THUNDERSTORMS IS ACROSS AREAS ALONG AND NORTH OF INTERSTATE 44. THUNDERSTORM CHANCES WILL RETURN TO THE REGION FROM FRIDAY INTO THE WEEKEND HOWEVER UNCERTAINTY REMAINS IN COVERAGE OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) BURCHFIELD
In the hours before
Special weather statement, Aug 17, 3:31 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
331 PM CDT MON AUG 17 2015
MOZ093-172115-
NEWTON MO-
331 PM CDT MON AUG 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NEWTON COUNTY UNTIL
415 PM CDT...
AT 331 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM OVER NEOSHO...MOVING NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
NEOSHO... GRANBY...
DIAMOND... NEWTONIA...
WENTWORTH... STARK CITY...
RITCHEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SPRINGFIELD.
&&
LAT...LON 3676 9442 3689 9451 3705 9425 3705 9406
3697 9406 3685 9407 3676 9430
TIME...MOT...LOC 2031Z 238DEG 15KT 3686 9438
HATCHLocal storm report, Aug 17, 3:33 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 PM CDT MON AUG 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL NEOSHO 36.87N 94.37W
08/17/2015 M0.88 INCH NEWTON MO TRAINED SPOTTER
DIME TO NICKLE SIZE HAIL ALONG WITH HEAVY RAIN. ESTIMATED
WIND OF 15MPH.
&&
TOLSENSpecial weather statement, Aug 17, 3:44 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
344 PM CDT MON AUG 17 2015
MOZ094-102-172115-
BARRY MO-LAWRENCE MO-
344 PM CDT MON AUG 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BARRY AND SOUTHEASTERN
LAWRENCE COUNTIES UNTIL 415 PM CDT...
AT 344 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MONETT...MOVING NORTHEAST AT 10 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
MONETT... AURORA...
MARIONVILLE... PURDY...
VERONA... FREISTATT...
MADRY... PLEASANT RIDGE...
JENKINS... WHEELERVILLE...
MCDOWELL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SPRINGFIELD.
&&
LAT...LON 3684 9399 3702 9390 3702 9361 3683 9361
3682 9360 3674 9361 3672 9383
TIME...MOT...LOC 2044Z 224DEG 8KT 3687 9384
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:31 PM CDT | Special Weather Statement | SGF | Newton | 44 min |
| Aug 17, 3:44 PM CDT | Special Weather Statement | SGF | Barry | 31 min |
| Aug 17, 4:54 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 28 min |
| Aug 17, 5:19 PM CDT | Flash Flood Warning | SGF | Christian | 3 hr |
| Aug 17, 5:22 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 17 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.